It’s been a month since I last posted here. I’m sorry. I’ve been spending my time riding a roller coaster.
It’s the roller coaster of reactions that I was told to expect following my Lemtrada infusions. I managed to avoid most of those reactions for the first month and I thought that I was home free. Ha! What could I have been thinking?
Month-two began with a good lab report but also with an appearance of the fatigue roller coaster. On several days it was very tough getting out of bed. Other days I felt good when I woke up but took a dive in mid-afternoon and had to head back for a nap for a couple of hours. Many nights involved multiple “pee” trips, which didn’t help my energy level. Add to this one middle of the night and one middle of the afternoon episode of fever and chills (which were handled with 800 mg of Ibuprofen) and it’s been an uncomfortable ride. One day I finally listened to my body and spent the whole day in bed. It helped, but it didn’t stop the coaster.
I had a slow start today, but since I got going I’ve been feeling pretty good. I even had a good physical therapy session in the afternoon and I’m still here, cranking at the keyboard, in early evening. But who knows what morning will bring. The uncertainty of all this makes me wonder if I made the right decision, at age 68, to switch from Aubagio to Lemtrada. My MS lesions have been stable for years. Though my mobility has slowly and steadily decreased, I was never really faced with the prospect of not being able to have a good idea of how much fuel would be in my tank to start each day. But, I’m on the road now. No U-turns on this one.
As many of you know, I write a column, twice a week, for www.multiplesclerosisnewstoday.com. That’s where I’ve been devoting most of the fuel that’s been in my tank recently. Apologies for my absence. Hopefully, the coaster will crawl to a stop soon.
Oh, by the way, the women in the picture on the top of this blog are two very important members of my Lemtrada team; Dr. Heidi Crayton and Carrie Blizard Potter, R.N. They warned me this would happen!